MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE SIZE EF 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE SIZE EF 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen stemmed precoat cemented tibial component size 3 catalog #: 00598003701 lot #: 65550560.Report source - foreign: event occurred in china.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that during a knee arthroplasty revision, the articular surface could not be assembled with the mating implant.After attempting to implant the articular surface, the implant was identified to be damaged.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this patient; please see all reports associated with this patient: 0001822565-2023-01056, 0001822565-2023-01217.
 
Event or Problem Description
It was reported that during a knee arthroplasty revision, the articular surface could not be assembled with the mating implant.After attempting to implant the articular surface, the implant was identified to be damaged.The articular surface could not be used and the original articular surface that had been revised was sterilized and reinserted to complete the procedure.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation of the returned product identified that the locking features exhibited damage as it was flared out and compressed and the distal surface exhibited nicks and gouges in various areas.The damage to the dovetail feature confirmed the implant would not be able to be seated.The device history records were reviewed and no discrepancies were identified.Damage to the articular surface may occur if the articular surface is not correctly placed and oriented prior to pushing it with the inserter.Detailed instructions for inserting the articular surface are included within the surgical technique.The root cause is attributed to user error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX ARTICULAR SURFACE SIZE EF 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16762830
Report Number0001822565-2023-01056
Device Sequence Number6182354
Product Code JWH
UDI-Device Identifier00889024211131
UDI-Public(01)00889024211131(17)270905(10)65486328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596203210
Device Lot Number65486328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/27/2023
06/15/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/18/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Age70 YR
Patient SexFemale
Patient Weight65 KG